Hi. I found your site and have been lurking. I had a Pacemaker inserted on 11/9/18 after an Ablation for SVT.
The story is long and unfortunate.
In 2015, I underwent an Ablation for SVT. The procedure was easy and I was cured of SVT that had been going on since 2003 with increasing frequency. In 2018, the SVT re-occured with a rapid rate of 260 and a wide QRS complex The second time in SVT at 260 scared me (and my doctor). I underwent a stress test, an echo and a cardiac MRI all which were clear. The EP doctor thought it might be VT but it went on for 40 minutes before I could break it with valsalva so not likely. The Stress test was done in the hospital with both the cardiologist and EP doctor in the room hoping I would go into SVT again so they could get it on 12 lead EKG, as all they had was my Kardia tracing. No such luck.
So, I was scheduled for an ablation on 11/9. I woke up during my ablation (only light sedation can be used and I was warned I may wake up) and saw and heard my heart rate. I asked the nurse what my heart rate was, he replied 150. After a minute or two of that, I heard the EP doctor call for Isopril 10 mg. I am a nurse and I knew it is a drug that speeds up your heart rate. I felt and heard the monitor increase of my heart rate. Then I heard the nurse say "oh, there is something... Oh". Then the doctor called out "shock her". I was in VT and shocked at 200 Joules. I shot up crying and said "WTF" and that is the last I remember. I woke up 7 1/2 hours later after a "successful" ablation with a Pacemaker.
Evidently they found the foci of the SVT of 260 and just as he went to remove the ablation catheter, I went into heart block. All kinds of heart block but mostly Compete Heart Block. This source for this is in the ventricle so not related to the Atrial source for the Ablation.
In my follow up appointments, initally I was still in heart block, but that seemed to resolve and the doctor seemed to think that things will settle down and if the Pacemaker wasn't doing anything it would be possible to remove after a few months. Starting at about 2 weeks after it's insertion I started having up to 12 hours of Bigeminy or Trigeminy on several days. Flecainide was added to my medication. After a week or so on that the PVCs resolved but I seemed to be in Heart Block again. I learned that the Flecainide can reduce the PVCs but increase other arrythmias. I got short of breath a few days ago and was in the ER. I was back in Heart Block or so they thought. Something odd was noticed. When the Medtronic tech came He would put the magnet on and the Heart Block would stop and I would go back into NSR. Only to flip back into "Heart Block" when the magnet was removed. The doctor thought I might in reality have pacemaker induced tachycardia and asked me to come back into the office to have the PM adjusted again.
My dark cloud continues.. The next day on my way back to the office to have the PM adjusted, I got a call that the power was out at the office so they could not adjust the PM. They gave me a magnet to turn off the pacemaker to "reset the pacemaker" If I went into "heart block" again since I know how that looks on the Kardia.
Well today is a holiday and the office is closed. It happened again today 2x. Only 1x did the magnet break it and I went back into NSR. This second episode had been going on for about 2 hours and did not break with the application of the magnet. It broke on it's own after about 2 hours.
I can't find much information that I understand on Pacemaker induced Tachycardia. I also feel a new thumping in my heart intermittently. Almost as if someone is tapping with rubber malet. I feel like I am going crazy. Now, the pacemaker is causing my shortness of breath and racing heart.. I am not optimistic that they will ever get this thing set properly. It's been 6+ weeks and I feel worse off then before I went in for the Ablation.
You know you're wired when...
You have a shocking personality.
Your anxiety is normal. It takes some of us a little time to adjust to the new friend. As much as they love you, family and friends without a device just cannot understand the adjustment we go through. That is why this site is so valuable.